Toprol

This is my first time here! I had PM implanted Feb.14th of this year. I don't want to take Toprol because of the side effects...other medications had the same bad side effects for me. I feel better not taking any. But I don't feel near as good as I did the first week after surgery. Does anyone else feel they are better off not taking the recommended Toprol/meds also and get by just fine?
Thanks,
Don


5 Comments

big mistake

by jessie - 2008-04-22 03:04:06

it is probably and most likely and no other way to say it but you are taking a big risk not following drs. orders. i had high cholesterol was already on b.p. meds and then placed on lipitor. other than that nothing changed a s i don't have any evidence of heart disease other than high b.p. and a shutdown of my electrical system. if you don't follow the dr.'s orders then i would have to say you know more than the dr. i also would have to say shortly maybe you won't be sending or receiving messages but i am a brutally honest person and sometimes people don't like it. maybe you need to go and discuss how badly you feel on the medication rather than taking your self off. maybe the doctor would consider something else. good luck. your pacemaker friend jess

Toprol

by ela-girl - 2008-04-22 03:04:14

Welcome, Don!

You'll find this site is so helpful and encouraging with so many willing to share their experiences.

Why are you taking the Toprol? Is it for high BP or for its beta-blocking effects or what? I was on Toprol XL 50mg daily for five years and just was taken off it permanently since I really don't need it and my heart is behaving fine without it. I was on it for its beta-blocking effects. I know men have a worse time off it with these meds then women. I will say for me, the Toprol made me feel sluggish all the time and made my extremities cold. I also think it made me itch at night. Anyways...

If you absolutely need a medication like Toprol, my EP has said that there are literally a thousand different ones out there to try...it can just be trial and error of what works for you without nasty side effects.

Feel better!
ela-girl

Keep looking

by Swedeheart - 2008-04-22 06:04:39

Hello,

If your toprol gives you too many unpleasant side effects, ask your doctor to help you find something that works for you. There are other Rx out there that might do the job without making you feel crummy. I wouldn't just quit taking them...

The question about why you are on toprol is a good one, if it isn't your blood pressure, then you may have other choices! Talk to your doc about it at length.

Swedeheart

good advice given!

by bambi - 2008-04-23 10:04:58

Bottom line-- communicate your feelings with your Dr. Give him/her a chance to prescribe something that won't make you feel lousy! There are many drugs to try, depending on you as an individual and your body's reaction to them. Sometimes it takes trial and error to find what's best for you! Personally, I went off all drugs after my pacemaker was put in, except a high blood pressure medicine. The beta blockers and calcium channel blockers had to be prescribed at such a high dose for me, that I was in the hospital 3 times a year with partial blockages in my intestines! My body's functions slowed way down on these meds! I learned to live with my symptoms because it beat being in the hospital! Best wishes to you!
Bambi

Thanks

by DonAllison - 2008-04-26 04:04:56

To all for the input on Toprol. I am taking a lesser dosage of it now and will see how that works. My first bad side effects caused the cardiologist to increase the dosage which didn't work. The local doctor has me on a lesser dosage and seem to be doing better, for now at least.
Thank yall,
Don

You know you're wired when...

Your kids call you Cyborg.

Member Quotes

I finished 29th in London in 2 hours 20 minutes 30 seconds which is my fastest with or without a device so clearly it didn’t slow me down ! I had no problems apart from some slight chaffing on my scar - more Vaseline next time.